MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS LAC SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS LAC SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8433880
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation concludes that a higher than expected vitros lac result was obtained when processing a non-vitros biorad quality control fluid on a vitros 4600 chemistry system.The cause of the higher than expected vitros lac result is unknown.The vitros lac instructions for use section "when to calibrate" points to clia regulations which require calibration or calibration verification at least once every six months.The calibration curve in use at the time of the higher than expected vitros lac result was approaching 6 months (initial calibration on 28 july 2023).Subtle changes over time could cause quality control results to drift which can be resolved by a calibration event.A diagnostic within run precision testing was not performed on the vitros 4600 system, therefore the system cannot be entirely ruled out as a contributor of the event.Vitros lac lot 3533-0121-1237 is performing as expected in combination with the vitros 4600 system after the calibration event on 21 january 2024.Continual tracking and trending of complaints has not identified any signals that would point to potential systemic issues with vitros lac lot 3533-0121-1237.
 
Event or Problem Description
A customer contracted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher than expected vitros lac result was obtained when processing a non-vitros biorad quality control fluid on a vitros 4600 chemistry system.Biorad multiqual premium assayed controls, lot 86960, vitros lac result of 6.22 mmol/l versus the baseline mean of 4.80 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher than expected vitros lac result was obtained when processing quality control fluids.There was no allegation of patient harm as a result of the event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS LAC SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18857183
Report Number1319809-2024-00030
Device Sequence Number15513705
Product Code KHP
UDI-Device Identifier10758750004911
UDI-Public10758750004911
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Catalogue Number8433880
Device Lot Number3533-0121-1237
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2024
Initial Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown